Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 20, 2005, 2:42 AM CST for Nueces County, San Patricio County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2005, 2:42 AM CST (08:42 UTC)
- Expired
- Mar 20, 2005, 3:45 AM CST
- In force
- 63 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 7 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 200843
SVRCRP
TXC355-409-200945-
/O.NEW.KCRP.SV.W.0013.050320T0842Z-050320T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
242 AM CST SUN MAR 20 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NUECES COUNTY IN TEXAS
SAN PATRICIO COUNTY IN TEXAS
* UNTIL 345 AM CST
* AT 238 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDROY...OR ABOUT 7 MILES NORTH OF ROBSTOWN...AND MOVING SOUTHEAST
AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF ODEM BY 245 AM CST
ROBSTOWN BY 255 AM CST
TULOSO BY 310 AM CST
CORPUS CHRISTI BY 320 AM CST
7 MILES NORTHWEST OF FLOUR BLUFF AND 9 MILES NORTH OF CHAPMAN RANCH
BY 345 AM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM ALONG WITH TORRENTIAL
RAINS WHICH WILL ACCUMULATE TO AS MUCH AS 1 TO 2 INCHES. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2785 9792 2786 9792 2814 9768 2799 9720
2793 9715 2780 9721 2787 9728 2784 9734
2787 9738 2786 9752 2782 9748 2783 9738
2775 9738 2771 9727 2756 9736 2756 9757
$$
94What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 12:07 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 20, 12:07 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1207 AM CST SUN MAR 20 2005 .UPDATE...REMOVED SEVERE THUNDERSTORM WATCH AS IT HAS EXPIRED. RETAINED SLIGHT CHANCE POPS OVERNIGHT EXCEPT LOW-END CHANCE POPS FAR NORTHEAST WITH LINGERING TROPOSPHERIC FORCING. LOWERED TEMPERATURES IN NORTHEAST ZONES WHERE RAIN-COOLED AIRMASS PREVAILS. ALSO ADJUSTED WINDS PER GFS OVERNIGHT/SUNDAY MORNING AS WEAK SURFACE TROUGH/OUTFLOW BOUNDARY WILL DRIFT ACROSS THE AREA THEN DISSIPATE SUNDAY. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85/UPDATE
Hazardous weather outlook, Mar 19, 5:29 AM CST, 21 hours 13 minutes before
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
In the hours before
Special weather statement, Mar 19, 10:17 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1017 PM CST SAT MAR 19 2005 TXZ230-231-240>244-200420- DUVAL-JIM WELLS-KLEBERG-LIVE OAK-MCMULLEN-NUECES-SAN PATRICIO- 1017 PM CST SAT MAR 19 2005 SEVERE THUNDERSTORM WATCH NUMBER 54 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... DUVAL... JIM WELLS... KLEBERG... LIVE OAK... MCMULLEN... NUECES... SAN PATRICIO... SEVERE THUNDERSTORMS HAVE MOVED EAST OF THESE COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA COUNTIES UNTIL MIDNIGHT CST. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Mar 20, 2:31 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 231 AM CST SUN MAR 20 2005 TXZ243>246-200930- ARANSAS-NUECES-REFUGIO-SAN PATRICIO- 231 AM CST SUN MAR 20 2005 ...STRONG THUNDERSTORMS ARE AFFECTING NUECES...REFUGIO AND SAN PATRICIO COUNTIES...AND WILL MOVE INTO ARANSAS COUNTY. AT 228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EXTENDING FROM NEAR BANQUETTE...TO ODEM...TO SINTON...TO NEAR REFUGIO...MOVING EAST-SOUTHEAST AT 25 MPH. RESIDENTS CAN EXPECT DIME SIZE HAIL...WINDS 40 TO 50 MPH AND VERY HEAVY RAINFALL WITH THESE THUNDERSTORMS. 94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:23 PM CST | Special Marine Warning | CRP | 3 hr | |
| Mar 19, 6:45 PM CST | Severe Thunderstorm Warning | CRP | Jim Wells, San Patricio | 60 min |
| Mar 19, 7:29 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 31 min |
| Mar 20, 1:25 AM CST | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak | 35 min |
| Mar 20, 1:49 AM CST | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 41 min |
| Mar 20, 2:37 AM CST | Special Marine Warning | CRP | 113 min | |
| Mar 20, 3:03 AM CST | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 57 min |
| Mar 20, 4:04 AM CST | Special Marine Warning | CRP | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.